Alert archive / California / High Wind Watches in 2011
High Wind Watch 1, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Feb 12, 2011, 3:13 PM PST for 7 counties in Nevada; 9 counties in California. It took effect at Feb 14, 2011, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2011, 3:13 PM PST (23:13 UTC)
- In effect from
- Feb 14, 2011, 4:00 AM PST
- Expired
- Feb 13, 2011, 3:29 PM PST
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 39 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3391 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
322 WWUS75 KREV 122313 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 313 PM PST SAT FEB 12 2011 CAZ072-NVZ002-131300- /O.NEW.KREV.HW.A.0001.110214T1200Z-110216T0400Z/ /O.CON.KREV.LW.Y.0010.000000T0000Z-110213T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 313 PM PST SAT FEB 12 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR LAKE TAHOE... ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. * LAKE WIND ADVISORY: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. WAVE HEIGHTS 2 TO 3 FEET WITH HIGHEST WAVES ALONG NORTHEAST SHORES FROM CRYSTAL BAY TO SAND HARBOR. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. * HIGH WIND WATCH: WINDS INCREASING LATE SUNDAY NIGHT TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH. RIDGE GUSTS OVER 100 MPH. * HIGH WIND WATCH IMPACTS: STRONG AND GUSTY WINDS COULD PRODUCE TRAVEL IMPACTS ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...CHOPPY WATERS CAN BE EXPECTED ON LAKE TAHOE. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INSIDE OR SECURED BEFORE THE EVENT BEGINS LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-131300- /O.NEW.KREV.HW.A.0001.110214T1200Z-110216T0400Z/ /O.CON.KREV.LW.Y.0010.000000T0000Z-110213T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 313 PM PST SAT FEB 12 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR PYRAMID LAKE... ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * LAKE WIND ADVISORY: SOUTH WINDS 15 TO 25 WITH GUSTS UP TO 35 MPH THROUGH EARLY EVENING. WAVE HEIGHTS 1 TO 3 FEET. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. * HIGH WIND WATCH: WINDS INCREASING LATE SUNDAY NIGHT TO SOUTH 25 TO 40 MPH WITH GUSTS UP TO 65 MPH. * HIGH WIND WATCH IMPACTS: STRONG AND GUSTY WINDS COULD PRODUCE TRAVEL IMPACTS ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST ARE LIKELY ALONG AND EAST OF HIGHWAY 95...WITH THE LOWEST VISIBILITIES DOWNWIND OF THE CARSON SINK. IN ADDITION...CHOPPY WATERS CAN BE EXPECTED ON PYRAMID LAKE. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INSIDE OR SECURED BEFORE THE EVENT BEGINS LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ070-071-073-NVZ001-003-005-131300- /O.NEW.KREV.HW.A.0001.110214T1200Z-110216T0400Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-MONO-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...BRIDGEPORT...MAMMOTH LAKES...HAWTHORNE...YERINGTON... SMITH VALLEY...SPARKS...GARDNERVILLE...VIRGINIA CITY...EMPIRE... GERLACH 313 PM PST SAT FEB 12 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. * TIMING: WINDS INCREASING LATE SUNDAY NIGHT AND LASTING THROUGH TUESDAY EVENING. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 65 MPH. RIDGE GUSTS OVER 100 MPH. * IMPACTS: STRONG AND GUSTY WINDS COULD PRODUCE TRAVEL IMPACTS ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST ARE LIKELY ALONG AND EAST OF HIGHWAY 95...WITH THE LOWEST VISIBILITIES DOWNWIND OF THE CARSON SINK. THE STRONGEST WINDS ON MONDAY WILL BE ALONG THE LEE OF THE SIERRA...INCLUDING THE HIGHWAY 395 CORRIDOR. ON TUESDAY WINDS WILL BE STRONGEST ALONG AND SOUTH OF INTERSTATE 80. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INSIDE OR SECURED BEFORE THE EVENT BEGINS LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ DF/MJD HTTP://WEATHER.GOV/RENO
3 follow-up statements
335 WWUS75 KREV 130246 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 646 PM PST SAT FEB 12 2011 NVZ004-131100- /O.EXP.KREV.LW.Y.0010.000000T0000Z-110213T0300Z/ /O.CON.KREV.HW.A.0001.110214T1200Z-110216T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 646 PM PST SAT FEB 12 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 7 PM PST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. * WINDS: INCREASING LATE SUNDAY NIGHT TO SOUTH 25 TO 40 MPH WITH GUSTS UP TO 65 MPH. * AREAS OF BLOWING DUST WITH VISIBILITY BELOW 1 MILE ARE LIKELY ALONG INTERSTATE 80...HIGHWAYS 50 AND 95. * IMPACTS: STRONG AND GUSTY WINDS COULD PRODUCE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION...CHOPPY WATERS CAN BE EXPECTED ON PYRAMID LAKE. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INSIDE OR SECURED BEFORE THE EVENT BEGINS LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ CAZ072-NVZ002-131100- /O.CON.KREV.LW.Y.0010.000000T0000Z-110213T1200Z/ /O.CON.KREV.HW.A.0001.110214T1200Z-110216T0400Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 646 PM PST SAT FEB 12 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR LAKE TAHOE... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. * LAKE WIND ADVISORY: SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH. WAVE HEIGHTS 2 TO 3 FEET WITH HIGHEST WAVES ALONG NORTHEAST AND EAST SHORES FROM CRYSTAL BAY TO ZEPHYR COVE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. * HIGH WIND WATCH: WINDS INCREASING LATE SUNDAY NIGHT TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH. RIDGE GUSTS OVER 100 MPH. * HIGH WIND WATCH IMPACTS: STRONG AND GUSTY WINDS COULD PRODUCE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION...CHOPPY WATERS CAN BE EXPECTED ON LAKE TAHOE. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INSIDE OR SECURED BEFORE THE EVENT BEGINS LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ070-071-073-NVZ001-003-005-131100- /O.CON.KREV.HW.A.0001.110214T1200Z-110216T0400Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-MONO-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...BRIDGEPORT...MAMMOTH LAKES...HAWTHORNE...YERINGTON... SMITH VALLEY...SPARKS...GARDNERVILLE...VIRGINIA CITY...EMPIRE... GERLACH 646 PM PST SAT FEB 12 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. * TIMING: WINDS INCREASING LATE SUNDAY NIGHT AND LASTING THROUGH TUESDAY EVENING. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 65 MPH WITH RIDGE GUSTS OVER 100 MPH. * THE STRONGEST WINDS ON MONDAY WILL BE ALONG THE LEE OF THE SIERRA...INCLUDING THE HIGHWAY 395 CORRIDOR. ON TUESDAY WINDS WILL BE STRONGEST ALONG AND SOUTH OF INTERSTATE 80. * IMPACTS: STRONG AND GUSTY WINDS COULD PRODUCE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INSIDE OR SECURED BEFORE THE EVENT BEGINS LATE SUNDAY NIGHT. * AREAS OF BLOWING DUST WITH VISIBILITY BELOW ONE MILE ARE LIKELY ALONG AND EAST OF HIGHWAY 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO BRONG
515 WWUS75 KREV 131041 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 241 AM PST SUN FEB 13 2011 CAZ072-NVZ002-140000- /O.CAN.KREV.LW.Y.0010.000000T0000Z-110213T1200Z/ /O.CON.KREV.HW.A.0001.110214T1200Z-110216T0400Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 241 AM PST SUN FEB 13 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY FOR THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. * TIMING: WINDS INCREASING LATE TONIGHT AND LASTING THROUGH TUESDAY EVENING. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 65 MPH WITH RIDGE GUSTS OVER 100 MPH. * IMPACTS: STRONG AND GUSTY WINDS COULD PRODUCE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION...HIGH WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE TAHOE. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INSIDE OR SECURED BEFORE THE EVENT BEGINS LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ CAZ070-071-073-NVZ001-003>005-140000- /O.CON.KREV.HW.A.0001.110214T1200Z-110216T0400Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-MONO-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...BRIDGEPORT...MAMMOTH LAKES...HAWTHORNE...YERINGTON... SMITH VALLEY...SPARKS...GARDNERVILLE...VIRGINIA CITY...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...EMPIRE...GERLACH 241 AM PST SUN FEB 13 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. * TIMING: WINDS INCREASING LATE TONIGHT AND LASTING THROUGH TUESDAY EVENING. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 65 MPH WITH RIDGE GUSTS OVER 100 MPH. * THE STRONGEST WINDS ON MONDAY WILL BE ALONG THE LEE OF THE SIERRA...INCLUDING THE HIGHWAY 395 CORRIDOR. ON TUESDAY WINDS WILL BE STRONGEST ALONG AND SOUTH OF INTERSTATE 80. * IMPACTS: STRONG AND GUSTY WINDS COULD PRODUCE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INSIDE OR SECURED BEFORE THE EVENT BEGINS LATE TONIGHT. * AREAS OF BLOWING DUST WITH VISIBILITY BELOW ONE MILE ARE LIKELY ALONG AND EAST OF HIGHWAY 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
874 WWUS75 KREV 132329 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 329 PM PST SUN FEB 13 2011 NVZ001-004-141300- /O.CAN.KREV.HW.A.0001.110214T1200Z-110216T0400Z/ /O.NEW.KREV.DU.Y.0002.110214T2000Z-110216T0600Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 329 PM PST SUN FEB 13 2011 ...BLOWING DUST ADVISORY IN EFFECT FROM NOON MONDAY TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS UPGRADED THE HIGH WIND WATCH TO A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 10 PM PST TUESDAY. * TIMING: WINDS WILL INCREASE MONDAY WITH GUSTY WINDS CAUSING AREAS OF BLOWING DUST MONDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS: AREAS OF BLOWING DUST WITH VISIBILITY BELOW ONE MILE WILL IMPACT AREA ROADS INCLUDING I-80...HIGHWAY 50 AND HIGHWAY 95. STRONG AND GUSTY WINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INSIDE OR SECURED BEFORE THE EVENT BEGINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ CAZ070-071-NVZ005-141300- /O.UPG.KREV.HW.A.0001.110214T1200Z-110216T0400Z/ /O.NEW.KREV.HW.W.0001.110214T1500Z-110215T2000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 329 PM PST SUN FEB 13 2011 ...HIGH WIND WARNING IN EFFECT FROM 7 AM MONDAY TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO NOON PST TUESDAY. * TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING AND CONTINUE INTO TUESDAY. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 65 MPH. THE STRONGEST WINDS WILL BE ALONG THE LEE OF THE SIERRA...INCLUDING THE HIGHWAY 395 CORRIDOR...AS WELL AS THE SURPRISE VALLEY. * IMPACTS: STRONG AND POTENTIALLY DAMAGING WINDS WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES ...ESPECIALLY ALONG HIGHWAY 395. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INSIDE OR SECURED BEFORE THE EVENT BEGINS. LOCALIZED AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO 3 MILES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ073-NVZ003-141300- /O.UPG.KREV.HW.A.0001.110214T1200Z-110216T0400Z/ /O.NEW.KREV.HW.W.0001.110214T1500Z-110216T0600Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 329 PM PST SUN FEB 13 2011 ...HIGH WIND WARNING IN EFFECT FROM 7 AM MONDAY TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 10 PM PST TUESDAY. * TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING AND CONTINUE THROUGH TUESDAY NIGHT. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 70 MPH AND RIDGE GUSTS UP TO 120 MPH. * IMPACTS: STRONG AND POTENTIALLY DAMAGING WINDS WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES ...ESPECIALLY ALONG HIGHWAY 395. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INSIDE OR SECURED BEFORE THE EVENT BEGINS. LOCALIZED AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO 3 MILES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ072-NVZ002-141300- /O.UPG.KREV.HW.A.0001.110214T1200Z-110216T0400Z/ /O.NEW.KREV.WI.Y.0001.110214T1500Z-110216T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 329 PM PST SUN FEB 13 2011 ...WIND ADVISORY IN EFFECT FROM 7 AM MONDAY TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS UPGRADED THE HIGH WIND WATCH TO A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM MONDAY TO 4 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING LASTING THROUGH TUESDAY AFTERNOON. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WITH RIDGE GUSTS UP TO 110 MPH. * IMPACTS: STRONG AND GUSTY WINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE TAHOE. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INSIDE OR SECURED BEFORE THE EVENT BEGINS EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Feb 12, 2:30 PM PST, 43 minutes earlier.
Area forecast discussion, Feb 12, 2:30 PM PST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PST SAT FEB 12 2011
.SHORT TERM...
MAJOR PATTERN CHANGE STILL ON TRACK AS COLD UPPER LOW DROPS SOUTH
FROM THE GULF OF ALASKA INTO THE EAST PACIFIC. THE GFS HAS TRENDED
IN LINE WITH THE SLIGHTLY MORE ELONGATED LONGWAVE FEATURE AS
ADVERTISED IN THE ECMWF AND THERE SEEMS TO BE A CONSENSUS TO KEEP
TROUGH AXIS ALONG 130W AND MAIN SURFACE COLD FRONT HANGING OVER
NORTHERN CA UNTIL VERY END OF PERIOD WHEN MAIN UPPER TROUGH BEGINS
TO ADVANCE INLAND. SO BEST SPILLOVER AND HEAVY SNOW POTENTIAL WITH
TROUGH/COLD FRONT WILL OCCUR JUST BEYOND THIS PERIOD (SEE LONG
TERM DISCUSSION BELOW). WIND WILL HAVE THE BIGGEST IMPACT ON THE
SHORT TERM. MAIN CHANGES WERE TO INCREASE WINDS FURTHER FOR VALLEY
LOCATIONS SUN NIGHT-TUE NIGHT...SLOW EASTWARD PROGRESSION OF
PRECIPITATION...AND RAISE TEMPS A FEW DEGREES IN THE BASIN AND
RANGE TUE. TEMPERATURES TO REMAIN WELL ABOVE CLIMATOLOGY DESPITE A
SLIGHT COOLING WITH FALLING HEIGHTS MON-TUE. LOWS/HIGHS WERE KEPT
ABOVE MOS GUIDANCE.
FOR TONIGHT AND SUNDAY...SHORTWAVE TROUGH BRUSHING BY TO THE NORTH
WILL KEEP WINDS UP ON RIDGES WHERE GUSTS HAVE BEEN HITTING 70 MPH
ALREADY THIS AFTERNOON. VALLEYS HAVE BEEN SLOW TO RESPOND BUT
SHOULD START TO SEE AN INCREASE IN WINDS AS WARMING AND MIXING
BRING DOWN SOME OF THE HIGHER WINDS AT RIDGE LEVEL. WILL CONTINUE
LAKE WIND ADVISORIES FOR WIND GUSTS 30-35 MPH AND INCREASING CHOP.
WINDS SHOULD RELAX A BIT ON SUNDAY AS WINDS ALOFT DECREASE SLIGHTLY.
LIKE TODAY...A FEW LOCATIONS COULD APPROACH RECORD TEMPERATURES. AS
OF THIS WRITING...THE TEMPERATURE AT THE RENO-TAHOE INTERNATIONAL
AIRPORT WAS 66 DEGREES WHICH IS JUST ONE DEGREE SHY OF THE OLD
RECORD. SLIGHTLY LESS MIXING POTENTIAL AND A HIGHER RECORD HIGH
TEMPERATURE OF 71 SUN WILL PROBABLY KEEP A RECORD FROM BEING REACHED
THERE ON SUN. HOWEVER A FEW LOCATIONS WILL BE CLOSE.
LULL IN WIND SUNDAY WILL BE SHORTLIVED AS TROUGH DIGS SOUTHWARD
AND WINDS ONCE AGAIN INCREASE ALOFT SUN NIGHT. MODELS CONTINUE TO
SHOW LEAD SHORTWAVE FEATURE EJECTING AND BECOMING ABSORBED BY MAIN
LONGWAVE TROUGH MON NIGHT. 700MB FLOW QUICKLY REBOUNDS TO 50-60KT BY
12Z MON WITH 12Z NAM BUFKIT SHOWING DECENT CRITICAL LAYER DEVELOPING
NEAR MT TOP BY MON AFTERNOON WITH SOME PRECIPITATION BANKING ON THE
WEST SLOPES OF THE SIERRA. INCREASING SURFACE PRESSURE GRADIENT WILL
BRING AN INCREASE IN WINDS TO THE TAHOE BASIN BY DAYBREAK AND TO
MANY OTHER AREAS BY LATE MORNING MON WITH THE POTENTIAL FOR HIGH
WINDS ESPECIALLY ALONG HIGHWAY 395 CORRIDOR. STRONG SURFACE GRADIENT
WILL PERSIST THROUGH MUCH OF THE REMAINDER OF THE SHORT TERM WITH 30
AGL WINDS 30-50KT. SO THERE IS HIGH CONFIDENCE THAT ADVISORY LEVEL
WINDS WILL BE QUITE PERSISTENT AND WIDESPREAD WITH PERIODS OF HIGHER
WINDS EMBEDDED WITHIN THIS LARGER AREA MON THROUGH TUE NIGHT. HAVE
DECIDED TO COVER AREA WITH HIGH WIND WATCH MON-TUE AND WAIT TIL
LATER SHIFTS TO DECIDE ON THE EXACT BREAKDOWN OF WIND RELATED
ELEMENTS. BLOWING DUST WAS ADDED TO MANY LOWER VALLEYS AS THE AREA
HAS SEEN LITTLE PRECIPITATION SINCE THE BEGINNING OF THE NEW YEAR.
OTHERWISE PRECIPITATION WILL BE MAINLY CONFINED TO THE IMMEDIATE
CREST AND FAR NORTHERN AREAS WHERE SOME SPILLOVER WILL LIKELY
OCCUR BY TUE-TUE NIGHT IN AREA OF INCREASING INSTABILITY NEAR
APPROACHING COLD FRONT AND STEEPENING LAPSE RATES ALOFT ASSOCIATED
WITH UPPER TROUGH. PRECIPITATION WILL BECOME QUITE HEAVY BEGINNING
TUESDAY AFTERNOON ACROSS FAR WESTERN LASSEN COUNTY WITH HEAVY QPF
AMOUNTS ALONG THE CREST OF THE TAHOE BASIN NORTHWARD INTO PLUMAS AND
WESTERN LASSEN COUNTY TUE NIGHT. SNOW LEVELS WILL BE FALLING IN
THESE AREAS SUCH THAT TRAVEL IMPACTS SHOULD BEGIN OVER HIGHER SIERRA
PASSES TUE AFTERNOON AND THROUGHOUT THE NORTHERN SIERRA AND
NORTHEAST CA TUE NIGHT. HOHMANN
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
GUIDANCE CONTINUES TO BE CONSISTENT WITH TIMING OF COLD FRONT
PASSAGE ON WEDNESDAY...CLEARING NERN CA-NWRN NV IN THE MORNING THEN
ACROSS THE I-80 AND HWY 50 CORRIDORS AROUND MIDDAY-EARLY AFTN AND
THRU MINERAL AND ERN CHURCHILL COUNTY BY LATE AFTN. THE FORECAST MAX
TEMPS FROM HWY 50 NORTHWARD WILL LIKELY OCCUR EARLIER IN THE DAY
WITH FALLING TEMPS IN THE AFTERNOON...WHILE FARTHER SOUTH THE TEMPS
COULD PUSH ABOVE 50 DEGREES BEFORE THE FRONT PASSAGE.
SNOW WILL BE ONGOING OVER THE SIERRA CREST MAINLY NORTH OF I-80 BY
WED MORNING AND SPILLING ACROSS LASSEN AND NRN WASHOE COUNTIES.
ALTHOUGH QPF VALUES DECREASE FROM TAHOE SOUTH TO MONO COUNTY DURING
THE DAY...THE COLDER TEMPS WILL TRANSLATE TO HIGHER SNOW RATIOS SO
HEAVY SNOW ACCUMULATIONS ARE PROBABLE ACROSS THE SIERRA AND INTO
NERN CA. STRONG FORCING ALONG AND BEHIND THE COLD FRONT WILL FAVOR A
PERIOD OF ACCUMULATING SNOW IN LOWER ELEVATIONS OF WRN NV WED
AFTN...CONTINUING INTO THE EVENING SOUTH OF HWY 50.
COLD WEATHER WILL PREVAIL INTO NEXT WEEKEND AS ADDITIONAL SHORTWAVE
ENERGY REINFORCES THE TROF OVER THE WRN US...KEEPING SNOW LEVELS
DOWN TO ALL VALLEYS AND MAX TEMPS UNLIKELY TO SURPASS 40 DEGREES IN
AREAS THAT RECEIVE SNOW COVER. IF SUFFICIENT AMOUNTS OF SNOW REACH
THE HWY 95 CORRIDOR WITH THE WEDNESDAY SYSTEM...THEN MAX TEMPS WOULD
NEED TO BE LOWERED FURTHER IN THESE AREAS. BOTH THE GFS AND ECMWF
CONTINUE TO TRACK A VIGOROUS UPPER LOW ACROSS THE NRN HALF OF CA AND
INTO THE CNTRL SIERRA FOR THURS NGT-FRIDAY. ON THIS TRACK...ENHANCED
LIFT WITH DEFORMATION ZONE...LOW LEVEL EAST FLOW...AND COLD POOL
ALOFT WOULD LEAD TO A DECENT BAND OF SNOW FORMING NOT JUST IN THE
SIERRA BUT ALSO FAVORING MUCH OF WRN NV ESPECIALLY SOUTH OF I-80.
SINCE THE TRACK OF THIS SYSTEM COULD STILL VARY WITH SUBSEQUENT
MODEL RUNS...HAVE LIMITED THE LIKELY POPS TO THE SIERRA BUT TRENDED
UPWARD WITH SNOW CHANCES FOR MOST OF WRN NV.
THIS SYSTEM SHOULD CLEAR THE REGION FOR FRI NGT THRU SAT ALTHOUGH
UNSETTLED CONDITIONS WILL CONTINUE WITH COLD AIR ALOFT AND BROAD
CYCLONIC FLOW. ANOTHER WEAKER SHORTWAVE MAY ROTATE AROUND THE MEAN
TROF ALTHOUGH THE LATEST GUIDANCE FAVORS KEEPING THIS SYSTEM FARTHER
OFF THE COAST...SO WILL LIMIT SNOW SHOWER POPS TO SLGT CHC IN
VALLEYS AND LOWER END CHANCE FOR THE SIERRA. MIN TEMPS WILL BE QUITE
CHILLY EVEN WITH MOSTLY CLOUDY SKIES...BUT IF ENOUGH AREAS CLEAR OUT
TOWARD THE WEEKEND THE LOWS WOULD BE SEVERAL DEGREES COLDER. MJD
&&
.AVIATION...
VFR WITH NO MAJOR CONCERNS THRU SUNDAY. S-SW WIND GUSTS 25-30 KT
THRU 03Z THIS EVENING AND 20-25 KT SUN AFTN. GUSTY RIDGE LEVEL
WINDS WILL INHIBIT FOG FORMATION AT KTRK AND OTHER SHELTERED VALLEYS
FOR THE NEXT FEW NIGHTS. MUCH STRONGER WINDS WITH LEE SIDE MTN WAVES
AND ROTORS ARE EXPECTED ACROSS THE REGION FOR MONDAY. MJD
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING
NVZ001>005.
LAKE WIND ADVISORY UNTIL 4 AM PST SUNDAY FOR LAKE TAHOE IN
NVZ002.
LAKE WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR PYRAMID LAKE
IN NVZ004.
CA...HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING
CAZ070>073.
LAKE WIND ADVISORY UNTIL 4 AM PST SUNDAY FOR LAKE TAHOE IN
CAZ072.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:04 AM PST | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Washoe | 24 hr |
Nearby
High Wind Watches in California, 2011High Wind Watches in Nevada, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.